DEPUY MITEK LLC US CLEARCANNULA-THREADED 8.5MMX75MM 5PK -ST; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Back to Search Results |
| Catalog Number |
214120 |
| Medical Device Problem Codes |
Device-Device Incompatibility (2919); Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/31/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
Event or Problem Description
It was reported that during an arthroscopic bankart repair (abr) surgical procedure and arthroscopic rotator cuff repair (arcr) surgical procedure, when the surgeon performed a bridging procedure with a competitor¿s lateral 5.5 external anchor, the device became stuck inside the clearcannula-threaded 8.5mmx75mm cannula device.The surgeon inserted a switching rod into the 8.5 cannula and checked the condition.It was reported that the switching rod had difficulty in passing through the cannula.It was reported that the surgeon opened a new clearcannula-threaded 8.5mmx75mm cannula device.Outside the body, an anchor passed through the new 8.5 cannula, but inside the body, competitor¿s lateral 5.5 anchor still had a resistance in passing through the new 8.5 cannula and became stuck.The surgeon stopped using the clearcannula-threaded 8.5mmx75mm cannula devices and completed the surgery successfully with a competitor¿s cannula.There was no harm to the patient and no surgical delay.No additional information could be provided.This is report 1 of 2 for (b)(4).
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: investigation summary: the complaint device was discarded by the customer, therefore not returned to j&j medtech orthopaedics and unavailable for a physical evaluation.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance was identified.Based on the current available information, we cannot determine a root cause for the reported failure.If additional information is received in the future, we will reopen the complaint and perform the investigation as appropriate.It has been determined that no corrective and/or preventative action is proposed and there is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.